Have been dealing with a case of IBS D or maybe diverticulitis for a couple of weeks on and off. Doctor prescribed lactulose once a day and while it helps if I stop it and go back to Metamucil it returns. Only problem with lactulose is the bloating it causes. Wondering if there is another solution.
I see doctor again on the 9th of July.
As I am a 76 year old male I suppose some of ths goes with again.
ArtKen, I'm a bit confused. You say you're dealing with a case of IBS that is diarrhea predominant. But your doc prescribed lactulose? Lactulose is to help someone have more frequent bowel movements, so...................?
Metamucil is also something that is typically used to help someone become more regular, or have more frequent bowel movements.
What am I missing, or mis-reading? Do you typically have problems with diarrhea or constipation?
Sorry for confusion. My message should have read IBS C. I do have problems and have had for years of both but more so the IBS D than cinstipation..
I have received a number of recommendations from our provincial Eat Right department which I am reviewing. Also cutting back on lactulose to half a dose but staying on Metamucil and that seems to help cut down on bloating a bit. Hopefully I can stop lactulose all together and maybe just increase the Metamucil if required.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.